Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 98, NWS Wilmington, OH

July 4, 2007Fairfield County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 4, 2007, 4:13 PM EDT for Fairfield County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2007, 4:13 PM EDT (20:13 UTC)
Expired
Jul 4, 2007, 4:38 PM EDT
In force
25 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Fairfield County, OH

The radar

The Cincinnati radar (KILN), 110 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 1:41 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 042013
SVRILN
OHC045-042100-
/O.NEW.KILN.SV.W.0098.070704T2013Z-070704T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
413 PM EDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FAIRFIELD COUNTY IN CENTRAL OHIO...

* UNTIL 500 PM EDT.

* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
  STORM WAS LOCATED NEAR CARROLL...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BALTIMORE...
  MILLERSPORT...
  PLEASANTVILLE...
  FAIRFIELD BEACH...
  BREMEN...

IN ADDITION...FAIRFIELD COUNTY AIRPORT...STATE ROUTE 158 AT STATE
ROUTE 204...THURSTON...NORTH BERNE...WEST RUSHVILLE AND RUSHVILLE ARE
NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING.

LAT...LON 3992 8282 3974 8283 3969 8237 3994 8245

$$

HAWBLITZEL
1 follow-up statement
000 
WWUS51 KILN 042038
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
438 PM EDT WED JUL 4 2007

OHC045-042048-
/O.CAN.KILN.SV.W.0098.000000T0000Z-070704T2100Z/
FAIRFIELD OH-
438 PM EDT WED JUL 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FAIRFIELD COUNTY HAS
BEEN CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM.

LAT...LON 3992 8282 3974 8283 3969 8237 3994 8245

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:13 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 4, 4:13 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
413 PM EDT WED JUL 4 2007

.SYNOPSIS...
A COLD FRONT WILL PUSH DOWN ACROSS THE OHIO VALLEY OVERNIGHT AND
THEN AN UPPER LEVEL DISTURBANCE WILL ROTATE DOWN ACROSS THE GREAT
LAKES ON THURSDAY. THIS WILL RESULT IN A CONTINUED CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. DRIER CONDITIONS AND
SEASONABLE TEMPERATURES WILL RETURN ON FRIDAY AS NORTHEAST FLOW
DEVELOPS ACROSS THE REGION.
&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE
AREA THIS AFTERNOON. BEST INSTABILITY IS CURRENTLY ACROSS THE
SOUTHEAST PORTIONS OF FA AND THIS IS WHERE THE RUC IS ALSO
INDICATING A LITTLE BETTER LOW LEVEL HELICITIES. AS A RESULT...WE
COULD SEE SOME STORM INTENSIFICATION AS THE STORMS PUSH INTO SOUTH
CENTRAL OHIO AND NORTHEAST KENTUCKY AND WILL HIT THE POPS THE
HARDEST THERE THROUGH EARLY EVENING. ELSEWHERE...WE COULD STILL
SEE A BIT OF A RECOVERY IN AREAS WHERE STORMS HAVE ALREADY
OCCURRED AS DEWPOINTS ARE STILL IN THE MID TO UPPER 60S ACROSS THE
AREA THIS AFTERNOON AND SATELLITE IMAGES INDICATING SOME BREAKS
IN TH CLOUDS. DO EXPECT TO SEE STORMS BEGIN TO DISSIPATE THROUGH
THIS EVENING AS WE LOSE THE DIURNAL HEATING SO WILL CUT BACK POPS
AS WE HEAD THROUGH THE OVERNIGHT HOURS. &&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
SHORT WAVE ENERGY IS FORECAST TO PUSH DOWN ACROSS THE GREAT LAKES
AND ACROSS OUR AREA ON THURSDAY. AIRMASS IS ALSO FORECAST TO
DESTABILIZE SOME SO WILL ALLOW FOR A CHANCE OF SHOWERS AND
THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EARLY EVENING. ACTIVITY
SHOULD THEN ONCE AGAIN BEGIN TO TAPER OFF THROUGH THE EVENING
HOURS...WITH DECREASING CLOUDS THURSDAY NIGHT.
&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
PATTERN WILL DEAMPLIFY AT THE BEGINNING OF THE EXTENDED...PLACING
CWA IN UPPER FLOW ON FRIDAY TRANSITIONING TO ZONAL WESTERLY FLOW BY
LATE IN THE WEEKEND.  THE RESULT WILL BE A GRADUAL WARMUP AND DRY
CONDITIONS.  MODEL SPREAD BECOMES SIGNIFICANT BY MONDAY.  LAST FEW
RUNS OF THE GFS DIG A TROUGH OVER THE GREAT LAKES...SENDING A COLD
FRONT SOUTHWARD ACROSS THE CWA ON TUESDAY.  THIS SOLUTION IS NOT
SUPPORTED BY THE 00Z GFSENS MEAN OR THE ECMWF...WITH THE LATTER
BEING ALMOST COMPLETELY OUT OF PHASE. BECAUSE OF THE
UNCERTAINTY...DECIDED TO STICK CLOSE TO HPC GUIDANCE FOR THE END OF
THE EXTENDED PERIOD.  THIS BRINGS FORECAST MORE IN LINE WITH 12Z
GFS...SENDING FRONT THROUGH THE CWA ON TUES.  SHOULD BE ENOUGH
INSTBY TO MAINTAIN CHANCE POPS MON AND TUES...AND ACROSS THE SOUTH
ON WEDS.

HAWBLITZEL

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF A FRONTAL BOUNDARY
STRETCHING ACROSS LOWER GREAT LAKES WILL RESULT IN OCCASIONAL MVFR
CIGS AND VSBYS THROUGH ABOUT 02Z...THEN ACTIVITY SHOULD WEAKEN
OVERNIGHT. TOWARD DAYBREAK...SOME MVFR VISIBILITY POSSIBLE. WIND
GUSTS WITH THUNDERSTORMS THROUGH ABOUT 02Z SHOULD APPROACH 40 KTS
IN THUNDERSTORMS.

OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY...WITH CHANCES
DIMINISHING AFTER 15Z.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 4, 2:15 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
215 PM EDT WED JUL 4 2007

INZ050-058-059-066-OHZ042>046-051>056-060>065-070>072-051815-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-
215 PM EDT WED JUL 4 2007

...TORNADO WATCH 482 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THUNDERSTORMS CONTINUING...WITH ADDITIONAL DEVELOPMENT LIKELY
THIS AFTERNOON AND EVENING.

AN AREA OF SHOWERS AND THUNDERSTORMS WILL PROGRESS EAST SOUTHEAST
ACROSS THE REGION THIS AFTERNOON. THESE THUNDERSTORMS ARE LIKELY
TO INTENSIFY...AND POSSIBLY PRODUCE DAMAGIN WINDS IN EXCESS OF 58
MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN INGERING HIGH CLOUDS FROM A DYING COMPLEX OF THUNDERSTORMS
OVER TWO INCHES PER HOUR ARE POSSIBLE.

THE SEVERE STORM POTENTIAL WILL CONTINUE INTO THE EVENING BUT
THEN DIMINISH AS INSTABILITY DECREASES...ALTHOUGH THUNDERSTORMS
MAY CONTINUE WELL INTO THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-051815-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
215 PM EDT WED JUL 4 2007

...TORNADO WATCH 482 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THUNDERSTORMS BEGINNING TO DEVELOP...WITH ADDITIONAL DEVELOPMENT
LIKELY THIS AFTERNOON AND EVENING.

AN AREA OF SHOWERS AND THUNDERSTORMS WILL PROGRESS EAST SOUTHEAST
ACROSS SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHERN OHIO THIS
AFTERNOON AND INTO THIS EVENING. THESE THUNDERSTORMS ARE LIKELY TO
INTENSIFY...AND POSSIBLY PRODUCE DAMAGIN WINDS IN EXCESS OF 58
MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN INGERING HIGH CLOUDS FROM A DYING COMPLEX OF THUNDERSTORMS
OVER TWO INCHES PER HOUR ARE POSSIBLE.

THE SEVERE STORM POTENTIAL WILL CONTINUE INTO THE EVENING BUT
THEN DIMINISH AS INSTABILITY DECREASES...ALTHOUGH THUNDERSTORMS
MAY CONTINUE WELL INTO THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS MAY BE ONGOING EARLY THURSDAY WITH FURTHER
REDEVELOPMENT POSSIBLE THROUGH THE AFTERNOON. ALTHOUGH DAYTIME
HEATING MAY BE LIMITED...THERE COULD BE ENOUGH INSTABILITY FOR
SOME OF THE STORMS TO BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

OHZ026-034-035-051815-
HARDIN-MERCER-AUGLAIZE-
215 PM EDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...BUT THE
THREAT FOR SEVERE WEATHER IS SOUTH OF THE AREA...TOWARD
DAYTON...COLUMBUS AND CINCINNATI.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 4, 2:37 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
237 PM EDT WED JUL 4 2007

OHZ042-051-053-061-041900-
CLARK OH-MIAMI OH-DARKE OH-MONTGOMERY OH-
237 PM EDT WED JUL 4 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MONTGOMERY...
SOUTHERN DARKE...SOUTHERN MIAMI AND CLARK COUNTIES THROUGH 300 PM
EDT...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM PARK LAYNE
TO NEW MADISON...MOVING EAST AT 25 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...NEW
MADISON...GINGHAMSBURG...NORTH HAMPTON...DONNELSVILLE...
LAWRENCEVILLE...BRANDT...CASTINE...SNYDERVILLE...GARLAND...PARK
LAYNE...ITHACA AND CRYSTAL LAKES.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jul 4, 3:30 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
330 PM EDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             DILLSBORO               39.02N 85.06W
07/04/2007  E0.75 INCH       DEARBORN           IN   PUBLIC

&&
Special weather statement, Jul 4, 3:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT WED JUL 4 2007

OHZ055-064-042015-
PICKAWAY OH-FRANKLIN OH-
344 PM EDT WED JUL 4 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN AND NORTHERN
PICKAWAY COUNTIES THROUGH 415 PM EDT...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR ORIENT...MOVING EAST AT 50 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
COMMERCIAL POINT...SOUTH BLOOMFIELD...LOCKBOURNE...DUVALL...
ASHVILLE...CIRCLEVILLE...AW MARION STATE PARK...SLATE RUN METRO PARK
AND RINGGOLD.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

HAWBLITZEL
Special weather statement, Jul 4, 3:51 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT WED JUL 4 2007

KYZ093-OHZ077-042015-
CAMPBELL KY-HAMILTON OH-
351 PM EDT WED JUL 4 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON AND
NORTHERN CAMPBELL COUNTIES THROUGH 415 PM EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR NEWPORT...MOVING EAST AT 30 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
NORWOOD...HIGHLAND HEIGHTS...FORT THOMAS...COLD SPRING...CRESTVIEW...
FAIRFAX...SILVER GROVE...MARIEMONT...TURPIN HILLS...MELBOURNE...FRUIT
HILL AND SHERWOOD.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

HAWBLITZEL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:54 PM EDTSevere Thunderstorm WarningILNHamilton13 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.